Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 87, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 23, 2012, 9:33 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 9:33 PM CST (03:33 UTC)
- Expired
- Nov 24, 2012, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
716 WHUS73 KMKX 240333 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 PM CST FRI NOV 23 2012 ...BRISK NORTHWEST WINDS AND HIGH WAVES UNTIL SATURDAY MORNING... .BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY MORNING AS STRONG LOW PRESSURE DEPARTING ACROSS CANADA STILL HAS AN INFLUENCE OVER LAKE MICHIGAN. WINDS AND WAVES WILL WEAKEN BY LATE SATURDAY MORNING AS HIGH PRESSURE APPROACHES FROM THE WEST. LMZ643>646-241145- /O.CAN.KMKX.GL.W.0018.000000T0000Z-121124T0400Z/ /O.NEW.KMKX.SC.Y.0087.121124T0333Z-121124T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 PM CST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS...DIMINISHING TO 10 TO 15 KNOTS LATE SATURDAY MORNING. * WAVES: 3 TO 6 FEET...DIMINISHING TO 2 TO 4 FEET BY LATE SATURDAY MORNING. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
1 follow-up statement
219 WHUS73 KMKX 240931 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CST SAT NOV 24 2012 ...NORTHWEST WINDS CONTINUE TO DIMINISH THIS MORNING... .NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS THE PRESSURE GRADIENT WEAKENS BEHIND LOW PRESSURE MOVING THROUGH EASTERN CANADA. ASSOCIATED HIGH WAVES WILL GRADUALLY SUBSIDE AS WELL. WIND GUSTS TO 25 KNOTS ARE STILL EXPECTED EARLY THIS MORNING TOWARDS THE OPEN WATERS BEFORE DIMINISHING. WINDS AND WAVES ARE EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY LEVELS BY LATE MORNING. LMZ643>646-241500- /O.CON.KMKX.SC.Y.0087.000000T0000Z-121124T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 331 AM CST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TOWARDS THE OPEN WATER...DIMINISHING TO 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS LATER THIS MORNING. * WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS...DIMINISHING TO 2 TO 4 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 3:25 PM CST, 6 hours 8 minutes earlier.
Area forecast discussion, Nov 23, 3:25 PM CST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CST FRI NOV 23 2012 .VERY SHORT TERM...TONIGHT AND SATURDAY. TONIGHT - CONFIDENCE...MEDIUM 40 UNIT VORT MAX EAST OF LAKE SUPERIOR WITH TIGHT PRESSURE GRADIENT BETWEEN 990 MILLIBAR LOW AND PLAINS HIGH PRESSURE. LARGE SHIELD OF WRAPAROUND LOW CLOUDINESS SHOWING SIGNS OF BREAKING UP A BIT. THIS IN CONCERT WITH 925-850 MILLIBAR RH TRENDS SUGGEST GRADUAL CLEARING TREND THROUGH THE NIGHT SEEMS REASONABLE. WINDS WILL SLACKEN OFF SOME AS LOW PULLS EVEN FURTHER AWAY. PRIME RADIATION NOT EXPECTED AS RIDGE AXIS STILL TO OUR WEST AND SOME WIND REMAINS FOR MUCH OF THE NIGHT. SATURDAY - CONFIDENCE...MEDIUM SWIFT NORTHWEST UPPER FLOW CONTINUES THOUGH TAKING ON A MORE ANTICYCLONIC LOOK. SURFACE RIDGE AXIS CROSSES AND MOVES JUST EAST OF THE STATE. 850 MILLIBAR WARM AIR ADVECTION INCREASES DURING THE AFTERNOON AHEAD OF THE NEXT SYSTEM IN THE PLAINS. 700 MILLIBAR RH INCREASES INTO SC WI IN RESPONSE TO THE WAA SO SOME INCREASE IN CLOUDS. GUIDANCE TEMPS SHOW MOSTLY LOW 30S...WITH A FEW SPOTS HITTING THE MID 30S. .SHORT TERM...SATURDAY NIGHT THROUGH MONDAY. REGION REMAINS UNDER...OR TO THE COOL SIDE OF THE UPPER JET THROUGH THIS PERIOD. SHORT WAVE CROSSES LAKE SUPERIOR/NORTHERN WISCONSIN SATURDAY NIGHT INTO SUNDAY MORNING...WITH ANOTHER SHORT WAVE MOVING THROUGH MONDAY/MONDAY NIGHT IN PROGRESSIVE NEAR-ZONAL FLOW. SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. THOUGH FOCUS OF BEST Q-VECTOR CONVERGENCE AND OVERALL OMEGA REMAIN ACROSS NORTHERN WISCONSIN...ISENTROPIC LIFT AND CONDENSATION PRESSURE DEFICITS ON 295K AND 290K SURFACES SUFFICIENT TO ALLOW ENOUGH SATURATION FOR PCPN TO REACH THE GROUND ACROSS THE FAR NORTH OF FORECAST AREA...THOUGH VERY LOW PROBABILITY OF MEASURING. CURRENT SLIGHT CHANCE IN THE FAR NORTH...WITH FLURRIES ACROSS THE REST OF THE NORTH HALF OF THE FORECAST AREA SEEMS REASONABLE. WARM AIR ADVECTION AND THICKENING CLOUDS MEANS A NON-DIURNAL TEMPERATURE TREND SATURDAY NIGHT...WITH LOWS AROUND MIDNIGHT...THEN STEADY OR A SLIGHT RISE BY DAYBREAK. DIFFERING AMOUNTS OF WARM ADVECTION IN MODELS LEAD TO VARYING 925 MB TEMPERATURES BY 18Z SUNDAY BETWEEN 0C TO -3.5C FOR THE SAME LOCATIONS...SO BLENDED HIGHS IN THE UPPER 30S NORTH TO LOW TO MID 40S SOUTH SUNDAY NIGHT THROUGH MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. DRY AND COOL AS COLD ADVECTION BEHIND SATURDAY NIGHT/SUNDAY WAVE DROPS LOWS INTO THE LOW TO MID 20S SUNDAY NIGHT...WITH HIGHS IN THE LOW TO MID 30S MONDAY. MODELS CONTINUE TO TREND EARLY WEEK SYSTEM SOUTH...WITH EVEN THE GEMNH TRACKING THE SURFACE LOW SOUTH OF THE OHIO RIVER VALLEY. SOME CVA-DRIVEN Q-VECTOR CONVERGENCE CROSSES THE SOUTHERN CWA MONDAY NIGHT WITH SHORT WAVE...BUT MAINLY MID-LEVEL SATURATION WITH LOW LEVELS DRY...SO ONLY A SLIGHT CHANCE OF SNOW. WOULD NOT BE SURPRISED TO SEE PCPN CHANCES PULLED IN LATER FORECASTS FOR THIS TIME PERIOD IF MODEL TRENDS REMAIN. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. FORECAST CONFIDENCE MEDIUM. COOL TEMPERATURES CONTINUE INTO THE MIDDLE OF NEXT WEEK AS UPPER FLOW BECOMES WNW OVER THE UPPER MIDWEST WITH AN AMPLIFYING WESTERN RIDGE IN RESPONSE TO DIGGING TROUGH OVER THE EASTERN PACIFIC. MID-RANGE MODELS DIFFER ON TIMING AND AMOUNT OF ENERGY THAT EJECTS FROM THE WESTERN TROUGH...BUT ALL AGREE THAT THE ENERGY WILL TRACK NORTH AND SOUTH OF THE REGION...WITH THE RIDGE AXIS SHIFTING EASTWARD INTO THE MIDDLE OF THE COUNTRY BY LATE IN THE WEEK WITH A DEVELOPING WEAK OMEGA BLOCK. THIS BRINGS ABOUT A SLOW WARMING OF TEMPERATURES TO AROUND...OR SLIGHTLY ABOVE NORMAL BY NEXT FRIDAY. && .AVIATION/00Z TAFS/...SUBSTANTIAL REDUCTION IN 925-850 RH AS THE NIGHT WEARS ON SO WILL GO WITH SOME CLEARING. HIGH PRESSURE RIDGE TO BRING CONSIDERABLY LIGHTER WINDS FOR SATURDAY. SUNSHINE WILL GIVE WAY TO AN INCREASE IN MID/HIGH CLOUDS WITH TIME AS WAA INCREASES AHEAD OF NEXT PLAINS WAVE. && .MARINE...STILL POTENTIAL FOR A FEW GUSTS TO HIT THE GALE MARK ESPECIALLY AWAY FROM SHORE...SO WILL RETAIN THE GALE WARNING UNTIL 10 PM THIS EVENING. COORD WITH LOT AND GRB. THEREAFTER A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 10 PM CST THIS EVENING FOR LMZ643>646. && TONIGHT/SATURDAY AND AVIATION/MARINE...COLLAR SATURDAY NIGHT THROUGH FRIDAY...REM
Hazardous weather outlook, Nov 23, 3:41 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 PM CST FRI NOV 23 2012 WIZ046-047-051-052-056>060-062>072-242145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 341 PM CST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-242145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 PM CST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR STRONG NORTHWEST WINDS THROUGH 10 PM THIS EVENING. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT WHEN THAT EXPIRES. THE HIGHEST WAVES WILL BE TOWARD OPEN WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL LIKELY BE IN EFFECT THROUGH ABOUT MID DAY ON SATURDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Nov 23, 3:40 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST FRI NOV 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM NON-TSTM WND GST WAUKESHA AIRPORT 43.04N 88.23W
11/23/2012 M46.00 MPH WAUKESHA WI AWOS
0100 AM HIGH SUST WINDS NWS SULLIVAN/MILWAUKEE 42.97N 88.55W
11/23/2012 M31.00 MPH JEFFERSON WI OFFICIAL NWS OBS
KMKX 31 MPH SUSTAINED GUSTING TO 42 MPH.
0155 AM HIGH SUST WINDS JANESVILLE AIRPORT 42.62N 89.04W
11/23/2012 M30.00 MPH ROCK WI AWOS
KJVL 26 KNOTS
0315 AM NON-TSTM WND GST MINERAL POINT 42.86N 90.18W
11/23/2012 M45.00 MPH IOWA WI AWOS
0435 AM HIGH SUST WINDS MONROE AIRPORT 42.62N 89.59W
11/23/2012 M32.00 MPH GREEN WI AWOS
KEFT 28 KNOTS AT 1035Z. ALSO 27 KNOTS SUSTAINED AT 0135Z,
0155Z, AND 0615Z.
0508 AM HIGH SUST WINDS LONE ROCK AIRPORT 43.21N 90.19W
11/23/2012 M32.00 MPH SAUK WI ASOS
KLNR 2-MIN WIND
0532 AM HIGH SUST WINDS SHEBOYGAN AIRPORT 43.77N 87.85W
11/23/2012 M32.00 MPH SHEBOYGAN WI ASOS
KSBM 2-MIN WIND
0700 AM NON-TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
11/23/2012 M47.00 MPH LMZ643 WI C-MAN STATION
SGNW3 PEAK GUST 41 KNOTS AT 0800Z AND 1300Z. MARINE GALE
0800 AM NON-TSTM WND GST KENOSHA LAKE SHORE 42.59N 87.81W
11/23/2012 M44.00 MPH KENOSHA WI C-MAN STATION
KNSW3 PEAK GUST 38 KNOTS.
0853 AM HIGH SUST WINDS FOND DU LAC AIRPORT 43.77N 88.49W
11/23/2012 M31.00 MPH FOND DU LAC WI ASOS
KFLD 27 KNOTS
1030 AM NON-TSTM WND GST MILWAUKEE LAKESHORE 43.05N 87.88W
11/23/2012 M40.00 MPH MILWAUKEE WI C-MAN STATION
MLWW3 PEAK GUST 35 KNOTS. ALSO AT 945 AND 1015 AM. MARINE
GALE
1155 AM HIGH SUST WINDS KENOSHA AIRPORT 42.60N 87.93W
11/23/2012 M31.00 MPH KENOSHA WI ASOS
KENW 2-MIN WIND
&&
CRAVENNearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.